Ohio, 2004

Damaging Wind in Ohio, May 11, 2004

May 11, 2004 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 11, 2:14 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, May 11, 2:14 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT TUE MAY 11 2004

AFTN BNDRY STRECHED ACROSS MIDDLE OF CWA ATTM AND SHLD PROVIDE FOCUSING
MECHANISM FOR PRECIP TNGT...COUPLED WITH HEATING/UNSTABLE AIRMASS.
ANY STORMS WILL BE SLOW MVG AND WITH PWS ABT 1.3, HAVE OPTED TO
MENTION HVY DWPNRS/GSTY WINDS.
BNDRY SHLD PULL BACK NEWD LTR TNGT AS REGION WILL REMAIN IN WARM
MOIST UNSTABLE SW FLOW AS BERMUDA HIGH HOLDS OFF EAST COAST.
DIURNAL HEATING/WEAK IMPULSES WILL PROVIDE CHC POPS NEXT FEW DAYS
ALONG WITH ABV NORMAL TEMPS. MDLS STILL ADVERTISE A COLD FRONT SWINGING
EWD SLOWLY ACROSS THE AREA THIS WKND...KEEPING THREAT FOR FURTHER
PRECIP. EXPECT FRONT TO STALL ALONG OR S OF M/D LINE DURING SUN...
AND WORK BACK NEWD EARLY NEXT WEEK...SO WARM AND HUMID WX TO CONT.

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
Hazardous weather outlook, May 11, 11:35 AM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1235 PM EDT TUE MAY 11 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-110900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1235 PM EDT TUE MAY 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THIS AFTERNOON.  ALTHOUGH THEY ARE NOT EXPECTED TO REACH SEVERE
LIMITS... THEY COULD HAVE SMALL HAIL HEAVY DOWNPOURS AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, May 11, 2:55 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT TUE MAY 11 2004

OHZ057-112300-
MUSKINGUM OH-
355 PM EDT TUE MAY 11 2004

...STRONG THUNDERSTORM MOVING INTO THE COUNTY...

A STRONG THUNDERSTORM MOVING NORTH INTO MUSKINGUM COUNTY AT ABOUT 15
MPH.  THIS STORM HAS THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAIN...
GUSTY WINDS AND SMALL HAIL.  SOME COMMUNITIES IN THE PATH OF THE
STORM ARE STONE...ROSEVILLE...CANNELVILLE AND STOVERTOWN.  THE STORM
COULD EFFECT ZANESVILLE BY 4:30 PM ALSO.
Special weather statement, May 11, 3:07 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT TUE MAY 11 2004

OHZ058-059-068-069-WVZ004-012-112259-
BELMONT OH-GUERNSEY OH-MARSHALL WV-MONROE OH-NOBLE OH-WETZEL WV-
407 PM EDT TUE MAY 11 2004

...STRONG THUNDERSTORMS APPROACHING...

NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST OHIO, MOVING
TOWARD THE NORTH AT ABOUT 15 MPH.

THESE SLOW MOVING STORMS MAY DUMP UP TO 2 INCHES OF RAIN IN AN HOUR.
THIS COULD CAUSE FLOODING IN LOW AREAS OR WHERE DRAINAGE IS POOR.
WINDS COULD GUST TO 40 MILES AN HOUR, ALONG WITH SMALL HAIL AND
FREQUENT LIGHTNING.

WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.  STAY TUNED FOR
UPDATES OR POSSIBLE WARNINGS.
Special weather statement, May 11, 3:26 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT TUE MAY 11 2004

OHZ057>059-068-069-WVZ004-012-112230-
BELMONT OH-GUERNSEY OH-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE
OH-WETZEL WV-
426 PM EDT TUE MAY 11 2004

...THUNDERSTORM UPDATE...

NOAA NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SLOW MOVING
THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL BE MOVING NORTHEASTWARD
AT 10 MPH THROUGH THESE COUNTIES UNTIL AROUND 7 PM. THERE CAN ALSO
BE GUSTY WINDS AND FREQUENT LIGHTNING WITH THESE STORMS.

LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN THIS EVENING CAN
EXPERIENCE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. NEVER
GO THROUGH PONDED WATER.

STAY TUNED FOR UPDATES ON NOAA WEATHER RADIO ALL HAZARDS.

The radar

The Pittsburgh radar (KPBZ), 71 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Belmont

When
May 11, 5:07 PM EST
Where
Belmont County, Bellaire
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.033, -80.750

Large trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398060.